... kept gaining
Since I have been hypothyroid and put on Synthroid I always make sure I stay on the real one because you don't want to fool around with your thyroid meds. Also the gaining weight is probably because your metabolism is slow from the thyroid. I have been gaining weight since I was hypothyroid. And even if my Tsh is fine I can never loose any weight even if I walk daily.
I have to be on the original too. It is written in my prescription. Pharmacy does try to use generic and the doctor read them the script that said no substitutes.
Metabolism does change with thyroid, diabetes, aging. One has to eat less, cutout the extra calories. An easy way is not to drink sweetened items. Stay away from diet soda and the like. Unless, xyletol is in it, all other artificial sweeteners create a craving for sweets. Start slow and one really does eat less and less sweets. We retrain ourselves.
Talk to a dietician to learn proper food servings. They don't give you a "diet." They give you healthy ways to eat and ideas you may not have tried.
I haven't had a weight problem, but it did open my eyes. I do have a removed thyroid, medication induced diabetes, and a muscle disease that has me homebound. So it can be done just by watching our food. And I still can have an occasional donut or ice cream. My weight remains 15 lbs over my desired weight. Been eight years now and am on prednisone the whole time as well. No longer able to do much along the lines of exercise, so depend upon diet to control.
One is not a victim of their medication. One is a victim of their thoughts and the depression that comes from long term disease or life change. When nothing is going well, doesn't it feel good to indulge in empty calories just to get a bit of a nicer feeling? Karen
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jul 2010 • 2 answers
Posted 2 Aug 2010 • 1 answer
Posted 12 Nov 2010 • 1 answer
Underactive thyroid, constantly tired, also take warfarin, cerazette,Byetta & metformin, any advice?
Posted 24 May 2011 • 2 answers
I am a 28 year old female who was recently diagnosed with underactive thyroid. My tsh level was 9.75
Posted 22 Sep 2012 • 12 answers